MAUDE Adverse Event Report: ZIMMER BIOMET, INC. E-POLY 36MM +3 MAXROM LNR SZ23; PROSTHESIS, HIP

ZIMMER BIOMET, INC. E-POLY 36MM +3 MAXROM LNR SZ23; PROSTHESIS, HIP
Model Number N/A
Medical Device Problem Codes Fracture (1260); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Joint Dislocation (2374)
Date of Event 01/05/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Report source: foreign: (b)(6).The device will not be returned for analysis, as the surgeon did not approve the return of the device; however, an investigation of the reported event is in progress.Once the investigation has been completed, a follow-up mdr will be submitted.Multiple mdr reports were filed for this event, please see associated reports: 0001825034-2022-01131.
 
Event or Problem Description
It was reported that the patient underwent a revision procedure approximately six (6) years post implantation due to dislocation.During the revision it was discovered that the liner was fractured.The implant was replaced correctly.Attempts have been made and additional information on the reported event is unavailable at this time.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated/corrected updated: b4, b5, g3, g6, h2, h3, h6, h10 visual examination of the provided pictures identified the liner to be fractured as reported.Device history record was reviewed and no discrepancies relevant to the reported event were found.A definitive root cause cannot be determined as to why the implant fractured however, the implant fracture is the cause that allowed the head to dislocate from the liner.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
E-POLY 36MM +3 MAXROM LNR SZ23
Common Device Name
PROSTHESIS, HIP
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key14286277
Report Number0001825034-2022-01130
Device Sequence Number20385869
Product Code LZO
UDI-Device Identifier00880304469099
UDI-Public(01)00880304469099(17)200807(10)019660
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K090103
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/01/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/07/2020
Device Model NumberN/A
Device Catalogue NumberEP-108223
Device Lot Number019660
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/15/2022
Supplement Date Received by Manufacturer05/31/2022
Initial Report FDA Received Date05/05/2022
Supplement Report FDA Received Date06/01/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/07/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CAT#: 103530 SCREW LOT#: 839760; CAT#: 103531 SCREW LOT#: 362530; CAT#: 103531 SCREW LOT#:175830; CAT#: 11-363662 COCR HEAD LOT#: 409990; CAT#: 51-103090 TAPERLOC LOT#: 3363710; CATT#: 12-104150 M/H SHELL LOT#: 310380
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexUnknown